Article thumbnail

Therapeutic Dose of Acetaminophen with Fatal Hepatic Necrosis and Acute Renal Failure

By Bancha Satirapoj Md, Peerata Lohachit Md and Thirachai Ruamvang Md

Abstract

A 33-year-old woman without evidence of previous liver disease developed fulminant hepatic failure following the therapeutic dose of acetaminophen 3 days prior to admission. At admission, liver and renal function revealed hepatocellular injury with jaundice, and acute renal failure, total serum bilirubin 12.5 mg/ dL, direct serum bilirubin 8.1 mg/dL, aspartate aminotransferase 8460 IU/L, alanine aminotransferase 4640 IU/L, blood urea nitrogen 36 mg/dL, and serum creatinine 5.2 mg/dL. Two days later, she developed multi-organ failure including hemodynamic disturbance with irreversible shock, and expired. Autopsy was per-formed, liver pathology showed severe centrilobular and midzonal necrosis, compatible with toxic hepatic necrosis, and renal pathology showed focal loss of tubular epithelial cells and partial occlusion of tubular lumen by cellular debris, compatible with acute tubular necrosis. Physicians should be aware of potential hepatotoxicity and nephrotoxicity of acetaminophen, even if given at therapeutic dosage in acute febrile illness

Topics: Acetaminophen
Year: 2014
OAI identifier: oai:CiteSeerX.psu:10.1.1.469.3078
Provided by: CiteSeerX
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.mat.or.th/journal/f... (external link)
  • http://www.mat.or.th/journal/f... (external link)
  • http://citeseerx.ist.psu.edu/v... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.